| Model Number |
801-06540D |
| Medical Device Problem Codes |
Fracture (1260); Material Deformation (2976); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/17/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that 4 mesa foundation screws broke and the inner collets got "stuck into the rod" intra-operatively.Surgery was successfully completed with a 30 minute delay.No adverse consequences or medical intervention were reported.This record will capture the third of four screws.
Additional Manufacturer Narrative
Visual inspection: deformation was observed on the inner collet.Functional inspection: device was able to lock and unlock without issues.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Upon inspection of the returned device, deformation was observed on the inner collet, indicating issues during locking/unlocking.It was communicated by the initial reporter that a mesa rod unlocker, instead of a mesa rail unlocker, was used.It is likely that the use of a mesa rod unlocker on a rail created misalignment on the screw head during unlocking and excess loading, resulting in the observed deformation.The cause of the reported issue will be classified as 'deviation from surgical technique'.
Event or Problem Description